PERSISTENT NOSE ITCH - could this be a side effect of long term use of azelastine?
- 13 Nov 2010 by techedteacher
- 17 Nov 2010
- astelin, hay fever, azelastine, allergic rhinitis
Ive used Astelin 8 yrs or more, recently generic azelastine... hydrochloride. It works great for me. 2X each nostril 2X/day, 365. I feel dependent on it and seldom skip doses. For the same time I am using Advair 1 puff 2x/day.
For a two or three years I have had persistent itching inside the outer nostrils. I pinch nose all day and lose sleep at night. Also persistent eczema inside one outer ear canal. I don't know if this is fungal or what. I trim and pull nostril hairs but this does not help.
Could nose or ear itch be related to long term azelastine hydrochloride use? Could not find this symptom in the literature. Did not see much on long term side effects at all
Itching is not a known side effect of azelastine nasal... but it can cause burning in the nose, sneezing, runny nose, cold symptoms. If you could try to go without azelastine for a while that way you may be able to gauge whether the itching is due to azelastine.
I'm just wondering if the itching is due to you pulling the nostril hairs ... that could be causing the itch.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Nov 2010 • 2 answers
Posted 23 Mar 2011 • 1 answer
Posted 9 Jul 2011 • 1 answer
Posted 24 Jun 2013 • 1 answer
Posted 8 Sep 2016 • 1 answerFAQ by Drugs.com